Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A method for the construction of Green's functions

Author: Bruno A. Boley
Journal: Quart. Appl. Math. 14 (1956), 249-257
MSC: Primary 35.0X
DOI: https://doi.org/10.1090/qam/80250
MathSciNet review: 80250
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A method is outlined for the determination of the Green's function associated with any partial differential equation for arbitrary domains. The Green's function is obtained as the solution of an integral equation. A method of solution of this equation is discussed which yields the Green's function as the limit of an infinite sequence of functions. Convergence of this sequence is proved for the case of Helmholtz' equation. An example from the theory of heat conduction is solved in detail.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35.0X

Retrieve articles in all journals with MSC: 35.0X

Additional Information

DOI: https://doi.org/10.1090/qam/80250
Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society